ArticleFrontiers in medicine2026
Piperacillin-tazobactam-associated thrombocytopenia with negative antiplatelet antibody testing: a case report and literature review.
Article in Frontiers in medicine, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed.
- Case Report: rapid exacerbation of autoimmune hemolysis and severe immune - mediated thrombocytopenia induced by piperacillin - tazobactam.Frontiers in medicine · 2026Article
- Case Report:Frontiers in immunology · 2026Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Piperacillin-tazobactam is a widely used antibiotic. Although rare, thrombocytopenia related to piperacillin-tazobactam can be clinically significant. Drug-induced immune thrombocytopenia (DIIT) is difficult to distinguish from thrombocytopenia related to critical illness, infection, disseminated intravascular coagulation (DIC), or heparin-induced thrombocytopenia (HIT). We report a case of piperacillin-tazobactam-associated thrombocytopenia and review the literature to emphasize that negative antiplatelet antibody testing does not exclude this diagnosis. Case presentation: We report a 57-year-old woman with severe trauma and pulmonary infection who developed abrupt, severe thrombocytopenia after initiating piperacillin-tazobactam. The platelet count recovered rapidly after piperacillin-tazobactam was withdrawn. Coagulation parameters did not support overt DIC as the primary cause, and HIT was considered unlikely (4Ts score ≤3; no thrombosis on serial bedside ultrasonography). A Naranjo Adverse Drug Reaction Probability Scale score of 5 indicated a probable adverse drug reaction. Flow cytometric testing for anti-platelet antibodies was negative. Review: We identified 23 eligible reports. All patients were considered immune-mediated. Antiplatelet antibody testing was not performed on many patients; importantly, piperacillin-tazobactam-associated immune thrombocytopenia has also been suspected in cases with negative antibody results. Conclusion: This case and the reviewed literature highlight that negative platelet antibody testing does not exclude piperacillin-tazobactam-associated DIIT. A structured diagnostic approach and close platelet monitoring are warranted when DIIT is suspected in critically ill patients. Clinical evaluation and temporal association remain critical for diagnosis.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.